Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 73, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 8, 1999, 9:51 PM CDT for Sauk County, Wisconsin. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 8, 1999, 9:51 PM CDT (02:51 UTC)
- Expired
- Jul 8, 1999, 10:50 PM CDT
- In force
- 59 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Sauk County, WI
The radar
The La Crosse radar (KARX), 102 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 10:10 PM CDT | Hail 0.88 | Reedsburg, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 8:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 467 m²/s²
- 0-3 km storm-relative helicity
- 831 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMKX 090252 RRA SVRMKE WIC111-090350- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 951 PM CDT THU JUL 8 1999 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SAUK COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 1050 PM CDT * AT 951 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS LOCATED 15 MILES WEST OF REEDSBURG...MOVING SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... REEDSBURG BY 1005 PM CDT. BARABOO BY 1025 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY! LAT...LON 4363 9021 4327 9018 4323 8988 4357 8964
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:58 PM CDT, 6 hours 53 minutes earlier.
Area forecast discussion, Jul 8, 2:58 PM CDT, 6 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 258 PM CDT THU JUL 8 1999 FCST FOCUS TNGT IS ON TSTMS DVLPG ALNG AND AHD OF CDFNT. RAMSDIS INDCTS ENHNCMNT DVLPG ON WELL DEFINED CDFNT NR WRN MN AND ERN NE ATTM. STG MSTR CONV WITH LI/S -6/-10 ALNG AND AHD OF BNDRY. SW LLJ AHD OF FNT INTO CNTRL MN. AMS IS CAPPED IN MN AND ALNG FNT... BUT ENOUGH CONV EXISTS TO BRK CAP...SPCLY LTR THIS EVNG. XPCT STG TSTMS TO DVLP ALNG AND AHD OF FNT THEN RACE EWD WITH STG 700 FLOW. DAMAGING WNDS PSBL WITH SOME STORMS. XPCT STGST STORMS TO MOVE ACRS SRN WI BTWN 03-09Z. AFT 06Z...WNDS SHLD BCM NRLY UNIDIRECTIONAL AS FNT LAYS OUT ACRS SRN WI. ISNT INDCTS STG DOWNWARD MOTN BY 09Z...AND MODELS SHOW TSTMS PUSHING INTO NRN IL. ALL MODELS SIM WITH PCPN PTRN. SOME LINGERING STORMS PSBL IN FAR SE BY 12Z...BUT REST OF CWA SHLD BE DRY BY THEN. XPCT SCT SHRA TO RDVLP FRI. CYC CIRC CONTS WITH 2ND CDFNT SAGGING SWD...CAA...AND STG V/MAX FCST TO SWING THRU ST. .UWNMS...SIMILAR TO OTR MODELS. .MKX...NONE. MK
In the hours before
Special weather statement, Jul 8, 8:40 PM CDT, 1 hour 11 minutes before
WIZ046-047-051-052-056>059-090700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 840 PM CDT THU JUL 8 1999 ...TORNADO WATCH IN EFFECT UNTIL 200 AM CDT... SEVERE THUNDERSTORMS MOVING SOUTHEAST AT BETWEEN 40 AND 50 MPH WILL BRING THE THREAT OF SEVERE WEATHER TO PORTIONS OF SOUTHERN AND EASTERN WISCONSIN TONIGHT. THE SEVERE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. CO
Special weather statement, Jul 8, 8:40 PM CDT, 1 hour 11 minutes before
WIZ046-047-051-052-056>059-090700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 840 PM CDT THU JUL 8 1999 ...TORNADO WATCH IN EFFECT UNTIL 200 AM CDT... SEVERE THUNDERSTORMS MOVING SOUTHEAST AT BETWEEN 40 AND 50 MPH WILL BRING THE THREAT OF SEVERE WEATHER TO PORTIONS OF SOUTHERN AND EASTERN WISCONSIN TONIGHT. THE SEVERE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. CO
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 9:24 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac, Sheboygan | 66 min |
| Jul 8, 10:09 PM CDT | Severe Thunderstorm Warning | MKX | Iowa | 61 min |
| Jul 8, 10:24 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac, Washington | 61 min |
| Jul 8, 10:27 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane | 58 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.